Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 4, 2025, 3:13 AM CDT for 4 counties in Texas. It took effect at Apr 4, 2025, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2025, 3:13 AM CDT (08:13 UTC)
- In effect from
- Apr 4, 2025, 9:00 AM CDT
- Expired
- Apr 4, 2025, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -592 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS74 KBRO 040813 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 313 AM CDT Fri Apr 4 2025 TXZ251-253>255-351-354-355-050200- /O.NEW.KBRO.WI.Y.0010.250404T1400Z-250405T0200Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Mission, Sarita, Edinburg, Raymondville, Harlingen, Laguna Vista, Port Mansfield, Port Isabel, Weslaco, Pharr, and McAllen 313 AM CDT Fri Apr 4 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Coastal Cameron, Coastal Kenedy, Coastal Willacy, Inland Cameron, Inland Kenedy, Inland Willacy, and Southern Hidalgo Counties. * WHEN...From 9 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ATE
2 follow-up statements
520 WWUS74 KBRO 040816 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 316 AM CDT Fri Apr 4 2025 TXZ251-253>255-351-354-355-050200- /O.CON.KBRO.WI.Y.0010.250404T1400Z-250405T0200Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Mission, Sarita, Edinburg, Raymondville, Harlingen, Laguna Vista, Port Mansfield, Port Isabel, Weslaco, Pharr, and McAllen 316 AM CDT Fri Apr 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...South to southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Coastal Cameron, Coastal Kenedy, Coastal Willacy, Inland Cameron, Inland Kenedy, Inland Willacy, and Southern Hidalgo Counties. * WHEN...From 9 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ATE
258 WWUS74 KBRO 050207 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 907 PM CDT Fri Apr 4 2025 TXZ251-253>255-351-354-355-050315- /O.EXP.KBRO.WI.Y.0010.000000T0000Z-250405T0200Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of Pharr, Weslaco, Sarita, Mission, Raymondville, McAllen, Brownsville, Port Mansfield, Harlingen, Port Isabel, Laguna Vista, and Edinburg 907 PM CDT Fri Apr 4 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ Miller
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 1:04 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 4, 1:04 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
104 AM CDT Fri Apr 4 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Friday night)
Issued at 251 PM CDT Thu Apr 3 2025
Key Messages:
- Windy with another Wind Advisory Friday.
- Above Normal Temperatures
- High Risk of Rip Currents and Small Craft Advisories
Not much change in the overall thinking of the short-term forecast.
Breezy to windy conditions and above normal temperatures can be
expected tonight, Friday and Friday night. Cold mid-upper level
trough continues to deepen over the western CONUS combining with a
large subtropical Ridge extending from the SE Atlantic across the
Gulf. A strong pressure gradient exist between these pressure cells
which will continue to provide breezy to windy conditons for the
next 36-42 hours. As has been the case the last few days, the low
level jet (LLJ) restrengthens tonight and Friday night ahead of
surface low and cold front over the southern and Central Plains.
Models continues to indicate the LLJ peaking at 50kts each morning
which translate to strong surface winds. As the upper trough to the
west reaches its most southern apex Friday night Wind Advisory
criteria (sustained of 30-40 mph, gusts over 40-57 mph) could start
as early as 9 AM and continue well pass sunset Friday evening.
Atmospheric moisture profile remains limited and shallow, providing
mostly cloudy nights as the marine layer moves inland and mostly
sunny skies as daytime mixing allows for drier air to mix-out the
morning stratus thus rain chances remain near zero if not zero.
Temperatures remain elevated due to the robust southerly winds and
sunny daytime conditions. Overnight lows and daytime highs range 8
to 12 degrees above normal, which equates to lows in the 70s and
highs in the 90s. Can not rule out a few western Valley locations
touching 100 degrees Friday afternoon.
Finally, the strong southerly winds persisting over the coastal
waters and western Gulf to maintain high rough surf and a high risk
of rip currents at our local beaches.
&&
.LONG TERM...
(Saturday through next Thursday)
Issued at 251 PM CDT Thu Apr 3 2025
An upper-level trough looks to be situated along the front range
for the Rockies Saturday morning. As the trough shifts east, it
will help drive a cold front through the CWA Saturday. Afternoon
high temperatures may still reach the upper 80s to low 90s
Saturday, however cooler temperatures are expected behind the
front. Overnight low temperatures Saturday night are expected to
fall into the upper 40s to mid 50s. Northerly winds behind the
front will support cooler temperatures into early next week. High
temperatures are expected to be in the upper 60s to mid 70s
Sunday, slowly returning to the 80s by mid week.
Isolated showers and thunderstorms will be possible over the Gulf
waters Saturday and Saturday night, however rain chances over land
look to remain below 10%.
&&
.AVIATION.../06z TAFS THROUGH 06Z SATURDAY/....
Issued at 100 AM CDT Fri Apr 4 2025
Key Aviation Messages:
* Low level wind shear (LLWS) expected at the terminal from 06z-15z
with peak 2,000 ft winds between 45-50 kts.
* MVFR CIGS expected from 06z-15z this morning and again from 23z-
06z later this evening/tonight.
* Strong south-southeast sfc winds 15-25 kts gusting as high as 40
kts today.
Strong south-southeast winds due to an enhanced pressure gradient
due to an anomalously strong 550 mb trough/low pressure system over
the Rockies and an anomalously strong 591 mb ridge/sfc high off the
Southeastern U.S. Coast will be one of the weather concerns for the
terminals through the 24 hour 06z TAF cycle. MVFR CIGS will be
another weather concern during portions of the 06z TAF cycle due to
a strong capping inversion just above the sfc.
As of 12:35 AM CDT, GOES-16 Infrared and Nighttime Microphysics
Satellite imagery revealed a stratus and stratocumulus deck of
low level (MVFR) clouds with ceilings ranging between 1,500-2,500
feet AGL and unrestricted visibilities over the TAF sites with
higher level clouds riding overhead. Our 00z KBRO sounding from
this evening revealed a strong capping inversion between 930-860
mb, supporting the low stratus that we currently have in place.
Over the next 6-9 hours, expect for these low clouds to be around
for the most part. During the morning hours, expect for these
clouds to burn off eventually giving way to VFR conditions
returning across the terminals by mid to late morning. VFR
conditions with sunny skies and a few clouds will persist through
the day on Friday. Later this evening/tonight, expect for MVFR
CIGS to make a return due to the marine layer moving onshore,
mixing heights decreasing, and possibly another capping inversion
developing.
Given the synoptic setup coupled with local geographical
enhancements, breezy to windy conditions will persist through the
entire 06 TAF cycle. Through the remainder of the overnight into
Friday morning, south-southeast winds 10-20 kts will gust as high as
25-30 kts. Friday morning through at least Friday afternoon, south-
southeast winds will strengthen as mixing heights increase to about
900 mb. This will result in windy conditions with south-southeast
winds 20-25 kts gusting as high as 40 kts or so through the day
today. These winds could persist/continue into the evening hours
later today.
Low level wind shear (LLWS) will be in play for all of the terminals
from 06z-15z Friday morning. BUFKIT soundings and the VAD wind
profile reveals a decoupling of winds between the sfc and 2,000 feet
AGL with south-southeast winds at 2,000 feet AGL reaching as high as
45-50 kts. Observations also show sampled LLJ winds between 06z-15z
ranging between 40-50 kts over the region.
&&
.MARINE...
Issued at 251 PM CDT Thu Apr 3 2025
Tonight through Friday night...Enhance pressure gradient over the
coastal waters and western Gulf persist through Saturday morning
as high pressure combines with a strengthen low pressure trough
settling over the Southern Rocky Mountains and northern Mexico. A
diurnal wind pattern with strong offshore winds developing
overnight and lowering during the day. While winds on the Laguna
Madre are likely to be stronger during the afternoon hours with
slightly lower winds during the overnight hours. Seas to remain
elevated offshore even as the winds relax during the daytime
hours. Overall, hazardous marine conditions persist with no
change in the timing or placement of the Small Craft Advisories
already posted.
Saturday through next Thursday...Winds and seas are expected to
remain high through the weekend, with more favorable conditions
returning early next week. A cold front is expected to move
through the area Saturday, with strong northerly winds in it’s
wake. Small Craft Advisories will likely be needed through Sunday
night, and possibly into Monday morning as seas begin to subside.
Lighter winds are then expected to prevail through the remainder
of the period, with winds shifting back to the southeast Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 90 76 90 56 / 0 0 0 20
HARLINGEN 93 74 92 55 / 0 0 0 20
MCALLEN 96 76 93 58 / 0 0 0 10
RIO GRANDE CITY 99 71 88 52 / 0 0 0 10
SOUTH PADRE ISLAND 82 74 82 57 / 0 0 10 20
BAYVIEW/PORT ISABEL 90 74 88 55 / 0 0 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ451-454-455.
High Surf Advisory until 7 PM CDT this evening for TXZ451-454-
455.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ130-132-135-
150-155-170-175.
&&
SHORT TERM...63-KC
LONG TERM....54-BHM
AVIATION...23-EvbuomaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:32 PM CDT | Coastal Flood Statement | BRO | Cameron, Kenedy, Willacy | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.